Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 21, 2014, 7:01 PM EDT for Pulaski County, Starke County, Indiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2014, 7:01 PM EDT (23:01 UTC)
- Expired
- Aug 21, 2014, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pulaski County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:05 PM EDT | TSTM WND DMG | 3 Sw Brems, IN | TREE DOWN AT SR-8 AND 39 |
| Aug 21, 7:40 PM EDT | TSTM WND DMG | 2 N Headlee, IN | 14 INCH DIAMETER TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 6:39 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS53 KIWX 212301
SVRIWX
INC131-149-212345-
/O.NEW.KIWX.SV.W.0089.140821T2301Z-140821T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 PM CDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN NORTHWEST INDIANA...
SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 645 PM CDT
* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MEDARYVILLE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDARYVILLE AROUND 615 PM CDT.
WINAMAC AROUND 645 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CLARKS...DENHAM...RIPLEY...
VANMETER PARK...PULASKI...STAR CITY AND LAWTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4124 8694 4127 8688 4128 8681 4132 8675
4131 8659 4117 8647 4092 8648 4092 8675
4100 8694
TIME...MOT...LOC 2300Z 303DEG 23KT 4117 8695
HAIL...1.00IN
WIND...60MPH
$$
BENTLEY1 follow-up statement
127
WWUS53 KIWX 212326
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT THU AUG 21 2014
INC131-149-212345-
/O.CON.KIWX.SV.W.0089.000000T0000Z-140821T2345Z/
STARKE IN-PULASKI IN-
626 PM CDT THU AUG 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PULASKI AND
SOUTHERN STARKE COUNTIES UNTIL 645 PM CDT...
AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MEDARYVILLE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WINAMAC AROUND 640 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE RIPLEY...VANMETER PARK...
PULASKI...STAR CITY AND LAWTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4106 8694 4124 8680 4132 8664 4131 8662
4131 8659 4117 8647 4092 8648 4092 8675
4100 8694
TIME...MOT...LOC 2326Z 303DEG 23KT 4108 8677
HAIL...1.00IN
WIND...60MPH
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:30 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 21, 5:30 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 530 PM EDT THU AUG 21 2014 .SYNOPSIS... ISSUED AT 310 PM EDT THU AUG 21 2014 A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS TONIGHT. THESE DISTURBANCES WILL INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS THE REGION AND ABUNDANT LOW LEVEL MOISTURE TO PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT INTO EARLY FRIDAY. AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH HOT AND HUMID CONDITIONS...ALONG WITH THE POSSIBILITY OF ISOLATED THUNDERSTORMS. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 60S AND LOWER 70S. HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM THE LOWER TO MID 80S ACROSS CENTRAL LOWER MICHIGAN...TO AROUND 90 ACROSS NORTHEAST ILLINOIS AND CENTRAL INDIANA. && .UPDATE... ISSUED AT 530 PM EDT THU AUG 21 2014 GROWING INCREASINGLY CONCERNED W/CONV CLUSTER OVER NE IL LATE THIS AFTN. 21Z SFC OBS/VIS SAT IMAGERY SHOW OUTFLW INDUCED BAROCLINIC ZONE ALG A KVPZ...KRCR...KHHG LINE AND LARGE/VERY UNSTABLE RESERVOIR S/SW ACRS CNTRL IL/IN. SUSPECT W/GRADUAL INCREASING MOIST SWRLY INFLOW INTO THIS FTR THROUGH THIS EVENING WILL YIELD BOTH A LOW END SEVERE WIND/ISOLD HAIL RISK. MORE IMPORTANTLY A RISK FOR FLOODING AS CELLS TEND TO PARALLEL BOTH LL BNDRY AND MID LVL SHEAR VECTOR SUGGESTING ECHO TRAINING AND HEAVY RAIN LIKELY INVOF OF THE HIGHWAY 30 CORRIDOR. WILL MAKE SOME SIG ADJUSTMENTS TO GOING POPS/WX THROUGH THIS EVENING TO REFLECT ABOVE THINKING W/ZFP AMENDMENTS FORTHCOMING. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 310 PM EDT THU AUG 21 2014 THE NEXT IN A SERIES OF SMALL SCALE SHORT WAVES ACROSS SOUTHEAST WISCONSIN WILL DROP EAST SOUTHEAST OVER THE NEXT FEW HOURS RESULTING IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS. CONVECTION EARLIER THIS AFTERNOON HAS STABILIZED CONDITIONS SOMEWHAT FOR SFC BASED PARCELS...BUT WELL-ESTABLISHED AXIS OF POOLED LOW LEVEL MOISTURE WILL ALLOW FOR MODERATE ELEVATED INSTABILITY AND SCATTERED THUNDERSTORMS. SHOWERS ALSO APPEAR TO BE FOCUSING LATE THIS AFTERNOON ON AXIS OF DIFFERENTIAL HEATING FROM VPZ-RCR-AOH. SHEAR PROFILES WILL BE STEADILY ON THE INCREASE OVER THE NEXT SEVERAL HOURS HOWEVER...AS BELT OF STRONGER UPPER LEVEL WESTERLIES OVERSPREADS THE SOUTHERN GREAT LAKES REGION. LIMITING FACTORS TO INSTABILITY SHOULD TEND TO MITIGATE SEVERE POTENTIAL OVER THE NEXT SEVERAL HOURS. NEXT UPPER LEVEL SHORT WAVE PROGRESSING THROUGH MEAN RIDGE ACROSS EASTERN IOWA/NORTHWEST ILLINOIS SHOULD ALLOW FOR CONTINUED BROAD ISENTROPIC ASCENT OVER LOW LEVEL BOUNDARY ACROSS THE REGION...WITH CONTINUED THUNDER CHANCES LATE EVENING INTO THE EARLY PORTION OF THE OVERNIGHT. SOME LOW END SEVERE POTENTIAL MAY EXIST IF UPSTREAM CONVECTION CAN CONGEAL LATER THIS EVENING...WHICH CANNOT BE RULED OUT GIVEN STRENGTHENING BACKGROUND SHEAR PROFILES. OTHER CONCERN FOR TONIGHT WILL BE POSSIBLE HYDRO IMPACTS. SHOWERS/STORMS EARLIER TODAY LAID OUT AN AXIS OF 1-2 INCH RAINFALL AMOUNTS FROM WESTERN STARKE COUNTY INTO GRANT COUNTY. THIS CORRIDOR SHOULD REPRESENT BEST OVERALL ELEVATED INSTABILITY TONIGHT...AND WITH LITTLE DISPLACEMENT OF NEARLY 2 INCH PWAT AXIS AND WARM CLOUD DEPTHS GREATER THAN 12K FT...CANNOT RULE SOME LOCALIZED HEAVY RAINFALL. WITH STILL SOME UNCERTAINTIES ON HOW UPSTREAM CONVECTION WILL EVOLVE TONIGHT...AND A FAIRLY SIZABLE TEMPORAL GAP FROM THIS MORNINGS HEAVY RAINFALL...HAVE OPTED TO HOLD OFF ON ANY HYDRO HEADLINES AT THIS TIME. AFOREMENTIONED IOWA SHORT WAVE WILL BECOME MORE SHEARED IN NATURE ACROSS THE OHIO VALLEY/SOUTHERN GREAT LAKES TONIGHT INTO EARLY FRIDAY MORNING AND PROVIDE BEST FORCING TO EASTERN PORTIONS OF THE AREA BY AFTERNOON. MID LEVEL HEIGHT RISES WILL SLOWLY BUILD IN FROM THE WEST DURING THE DAY ALSO...WHICH SHOULD TEND TO LIMIT CONVECTIVE COVERAGE ACROSS FAR WESTERN AREAS BY LATE AFTERNOON. HAVE MAINTAINED HIGH CHANCE POPS INTO FRIDAY MORNING...WITH GRADUALLY DIMINISHING POPS FROM WEST TO EAST DURING THE AFTERNOON. IF GOOD DEAL OF INSOLATION CAN BE REALIZED...TEMPERATURES COULD REACH INTO THE LOWER 90S ACROSS SOUTHWEST PORTIONS OF THE AREA LATE AFTERNOON...WITH HEAT INDICES PUSHING NEAR THE 100 DEGREE MARK. GREATER CLOUD COVER/PRECIP SHOULD ALLOW FOR HEAT INDICES REMAINING IN THE LOWER 90S ACROSS THE EASTERN HALF. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 310 PM EDT THU AUG 21 2014 UPPER LEVEL RIDGE WILL BUILD NORTHEAST INTO THE GREAT LAKES REGION THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL SUPPORT A TREND TOWARD HOT/MAINLY DRY WX. RETAINED LOW CHANCES FOR SHOWERS/STORMS FRIDAY NIGHT INTO SATURDAY...MAINLY SOUTHWEST WHERE LOW LEVEL THETA-E GRADIENT REMAINS ANCHORED AS COOLER EASTERLY DRAINAGE FLOW INTO OUR NORTHEASTERN ZONES LIMITS NORTHEAST MIX OF DIFFUSE INSTABILITY GRADIENT/BOUNDARY. PRECIP CHANCES REMAIN NONZERO INTO SUNDAY AND MONDAY GIVEN AN INCREASINGLY MOIST/UNSTABLE BOUNDARY LAYER...ALTHOUGH WARMING/DRYING ALOFT UNDER UPPER RIDGE AXIS SUGGEST HOLDING WITH A DRY FCST (10 POP) STILL THE WAY TO GO. GRADUAL EASTWARD DRIFT OF A WESTERN CONUS UPPER TROUGH INTO THE NORTH-CENTRAL US WILL EVENTUALLY FLATTEN UPPER RIDGE IN PLACE... WITH MOISTURE CHANNEL/THETA-E FOLD INTO THE LOWER LAKES SUPPORTING INCREASING CHANCES FOR SHOWERS/STORMS. MODELS CONTINUE TO DIFFER WITH TIMING/AMPLITUDE OF THIS FEATURE RESULTING IN LOW CONFIDENCE POP/TEMP FCST TUESDAY AND BEYOND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 129 PM EDT THU AUG 21 2014 FIRST WAVE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXIT NORTHEAST INDIANA OVER THE NEXT FEW HOURS...WITH ATTENTION FOR REMAINDER OF AFTERNOON AND EVENING TURNING UPSTREAM WITH A COUPLE OF ADDITIONAL SHORT WAVE PROGRESSING THROUGH UPPER RIDGE. SOME LINGERING IFR CONDITIONS WILL PERSIST OVER THE NEXT HOUR OR TWO BEFORE IMPROVING AFTER 20Z. THE NEXT SHORT WAVE ACROSS SOUTHERN WISCONSIN SHOULD ALLOW SHOWERS TO MOVE BACK INTO NORTH CENTRAL INDIANA LATE THIS AFTERNOON. A RELATIVE STABLE BUBBLE PERSISTS ACROSS NORTH CENTRAL INDIANA IN REGARDS TO SFC BASED CONVECTIVE POTENTIAL...BUT SUSPECTING ENOUGH ELEVATED INSTABILITY WILL BE PRESENT FOR SOME THUNDER POTENTIAL AS THE SRN WISCONSIN SHORT WAVE SHIFTS EASTWARD THIS AFTERNOON. BETTER CHANCE OF THUNDER STILL APPEARS TO BE IN STORE FOR LATE EVENING INTO THE OVERNIGHT AS NEXT UPSTREAM IOWA SHORT WAVE APPROACHES THE AREA WITH PERSISTENT ISENTROPIC UPGLIDE ASSOCIATED WITH LOW LEVEL BOUNDARY ACROSS THE REGION. HAVE KEPT IN VCSH MENTION AFTER 12Z WITH A MORE MUDDLED PICTURE AT THIS FORECAST DISTANCE IN TERMS OF LATCHING ONTO ANY SIGNIFICANT ADDITIONAL SHORT WAVES. GRADUALLY MID LEVEL HEIGHT RISES TOWARD THE END OF THE PERIOD SHOULD DIMINISH CONVECTIVE POTENTIAL LATER FRIDAY AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...T SYNOPSIS...MARSILI SHORT TERM...MARSILI LONG TERM...STEINWEDEL AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 21, 5:40 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 PM EDT THU AUG 21 2014 INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-222145- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 540 PM EDT THU AUG 21 2014 /440 PM CDT THU AUG 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND MINOR FLOODING POSSIBLE. SOME STORMS MAY BE STRONG TO SEVERE ALONG AND SOUTH OF THE US ROUTE 30 CORRIDOR...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-222145- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 540 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-222145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 540 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 21, 6:53 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 PM CDT THU AUG 21 2014
INZ003-012-013-212330-
LA PORTE IN-PULASKI IN-STARKE IN-
553 PM CDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN PULASKI...
SOUTHWESTERN LA PORTE AND STARKE COUNTIES...
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CROSSE...OR 13 MILES WEST OF KNOX...
MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
WINAMAC...
NORTH JUDSON...MEDARYVILLE AND CLARKS...
TOTO AND BREMS...
DENHAM...
BASS LAKE...BEARDSTOWN AND WINONA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4142 8694 4145 8692 4127 8648 4109 8648
4092 8649 4108 8694
TIME...MOT...LOC 2253Z 296DEG 28KT 4128 8685
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:53 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 37 min |
| Aug 21, 7:21 PM EDT | Areal Flood Advisory | IWX | Pulaski, Starke, White | 3 hr |
| Aug 21, 7:23 PM EDT | Special Weather Statement | IWX | White | 37 min |
| Aug 21, 7:38 PM EDT | Special Weather Statement | IWX | Grant | 37 min |
| Aug 21, 7:44 PM EDT | Special Weather Statement | IWX | Cass, Fulton | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.